MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALLIC, EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALLIC, EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When we fired, nothing happened.The stent did not deploy.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 11 dec 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.Device evaluation: the evo-22-27-9-d device of lot number c2335871 involved in this complaint was returned for evaluation.With the information provided, a physical and document-based investigation was conducted.These devices related to this occurrence underwent a laboratory evaluation on 05 nov 2025.The following observations were made in the lab: visual inspection: directional button in the recapture position.Safety wire partially removed.Red shuttle past ponr.Stent partially deployed.Inner cannula protruding from handle.Functional inspection: handle actuating for deployment and recapture.Unable to deploy stent.Unable to remove safety wire.Handle opened to internally inspect device.All cogs intact.Inner cannula kinked.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0053) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to the cannula and the shuttle being unable to move smoothly due to resistance or tension, causing friction and bending during deployment.The user has stated that the patient anatomy was not difficult and there was no resistance to bring the system down past the stricture but there was resistance when deployment was started.It is possible that increased tension occurred within the device as the shuttle approached the point of no return (ponr).This tension may have been caused by patients anatomy.The duodenum often has a complex or curved shape.Navigating the device through bends and curves and the attempted stent deployment may have caused uneven forces or stress on the device and resulted in increased tension as the shuttle approached the ponr.When force was applied to continue deployment as the stent was fed forward, the 12tw cannula likely experienced excessive stress and subsequently bending.Confirmation of complaint: the complaint is confirmed based on visual/functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reported, when they fired the evo-22-27-9-d device of lot number c2335871, nothing happened.The stent did not deploy.Confirmed quantity of 01 x used device.The device was removed, and the procedure was completed with another device.No adverse effects to the patient were reported.Investigation findings conclude that a possible root cause could be attributed to the cannula and the shuttle being unable to move smoothly due to resistance or tension, causing friction and bending during deployment.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 11 dec 2025 and receipt of additional information on 12 nov 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.The procedure was carried out with both radiological and endoscopic monitoring.Guide-wire 0.035 in x 450 cm was placed past a malignant stricture in the pars horizontal duodeni (stricture length approx.3-4 cm).Easy to pass strictur with guidewire but not possible to pass with the gastroscope.The stent could easily be brought down unreleased past the stricture so no pre-dilation was necessary.No resistance whatsoever to bring the system down past the stricture.When i started to release the stent, there was a resistance in the system itself, even though i saw in the analysis that the entire system was freely distended.The stent was fed forward but only partially and there was a bend/curvature on the steel channel that is located on the top edge of the "trigger gun" itself.I pulled out the system, found that it was defective.I took a new, identical stent and placed it completely complication-free.I have a lot of experience with cook evolution duodenal stents (and also esophageal stents), am well acquainted with how they are used and it is obvious that something was defective with this specimen.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALLIC, EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23423274
Report Number3001845648-2025-00563
Device Sequence Number21281610
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)270821(30)1(10)C2335871
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC2335871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/15/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown